Surface undulation instability of the viscoelastic half-space covered with the stack of layers in bi-axial compression


Akbarov S. , TEKERCIOGLU R.

INTERNATIONAL JOURNAL OF MECHANICAL SCIENCES, vol.49, no.6, pp.778-789, 2007 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 49 Issue: 6
  • Publication Date: 2007
  • Doi Number: 10.1016/j.ijmecsci.2006.09.024
  • Journal Name: INTERNATIONAL JOURNAL OF MECHANICAL SCIENCES
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.778-789

Abstract

The near-surface undulation stability loss problems of the viscoelastic half-space covered with the stack of layers in bi-axial compression in the layers' plane are investigated within the framework of the piecewise homogeneous body model by employing the three-dimensional linearized theory of stability of deformable bodies (TLTSDB). The equations of the TLTSDB are obtained from the three-dimensional geometrically nonlinear exact equations of the theory of viscoelasticity by the use of the boundary-form perturbation technique. By employing Laplace transform, the method for the solution to these problems is developed. It is supposed that the layers in the stack have an insignificant initial imperfection and as a stability loss criterion the case is considered where this imperfection starts to increase and grows indefinitely.